Limits...
Atrial fibrillation-related cardiomyopathy: a case report.

Peake ST, Mehta PA, Dubrey SW - J Med Case Rep (2007)

Bottom Line: Sustained chronic tachyarrhythmias often cause a deterioration of cardiac function known as tachycardia-induced cardiomyopathy or tachycardiomyopathy.The incidence of tachycardia-induced cardiomyopathy is unknown, but in selected studies of patients with atrial fibrillation, approximately 25% to 50% of those with left ventricular dysfunction had some degree of tachycardia-induced cardiomyopathy.It is an important clinical entity due to the high incidence and potential reversibility of the disease process.This case describes a cardiomyopathy induced by excess caffeine consumption.Six months following withdrawal of caffeine from the subject's diet, full resolution of symptoms occurred.

View Article: PubMed Central - HTML - PubMed

Affiliation: Department of Cardiology, The Hillingdon Hospital, Middlesex UK. s_peake@doctors.org.uk.

ABSTRACT
Sustained chronic tachyarrhythmias often cause a deterioration of cardiac function known as tachycardia-induced cardiomyopathy or tachycardiomyopathy.The incidence of tachycardia-induced cardiomyopathy is unknown, but in selected studies of patients with atrial fibrillation, approximately 25% to 50% of those with left ventricular dysfunction had some degree of tachycardia-induced cardiomyopathy. It is an important clinical entity due to the high incidence and potential reversibility of the disease process.This case describes a cardiomyopathy induced by excess caffeine consumption. Six months following withdrawal of caffeine from the subject's diet, full resolution of symptoms occurred.

No MeSH data available.


Related in: MedlinePlus

The stimulant beverage containing 4.04 mg/ml caffeine
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC2100064&req=5

Figure 2: The stimulant beverage containing 4.04 mg/ml caffeine

Mentions: On further questioning, the patient admitted that he had recently been working extended hours as a taxi driver. In order to do this, he had been consuming one bottle (1000 ml) per week of a highly caffeinated (caffeine content 4.04 mg/ml) commercially available beverage for 6 months (Figure 2).


Atrial fibrillation-related cardiomyopathy: a case report.

Peake ST, Mehta PA, Dubrey SW - J Med Case Rep (2007)

The stimulant beverage containing 4.04 mg/ml caffeine
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC2100064&req=5

Figure 2: The stimulant beverage containing 4.04 mg/ml caffeine
Mentions: On further questioning, the patient admitted that he had recently been working extended hours as a taxi driver. In order to do this, he had been consuming one bottle (1000 ml) per week of a highly caffeinated (caffeine content 4.04 mg/ml) commercially available beverage for 6 months (Figure 2).

Bottom Line: Sustained chronic tachyarrhythmias often cause a deterioration of cardiac function known as tachycardia-induced cardiomyopathy or tachycardiomyopathy.The incidence of tachycardia-induced cardiomyopathy is unknown, but in selected studies of patients with atrial fibrillation, approximately 25% to 50% of those with left ventricular dysfunction had some degree of tachycardia-induced cardiomyopathy.It is an important clinical entity due to the high incidence and potential reversibility of the disease process.This case describes a cardiomyopathy induced by excess caffeine consumption.Six months following withdrawal of caffeine from the subject's diet, full resolution of symptoms occurred.

View Article: PubMed Central - HTML - PubMed

Affiliation: Department of Cardiology, The Hillingdon Hospital, Middlesex UK. s_peake@doctors.org.uk.

ABSTRACT
Sustained chronic tachyarrhythmias often cause a deterioration of cardiac function known as tachycardia-induced cardiomyopathy or tachycardiomyopathy.The incidence of tachycardia-induced cardiomyopathy is unknown, but in selected studies of patients with atrial fibrillation, approximately 25% to 50% of those with left ventricular dysfunction had some degree of tachycardia-induced cardiomyopathy. It is an important clinical entity due to the high incidence and potential reversibility of the disease process.This case describes a cardiomyopathy induced by excess caffeine consumption. Six months following withdrawal of caffeine from the subject's diet, full resolution of symptoms occurred.

No MeSH data available.


Related in: MedlinePlus